MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP XLPE INSERT 57/28 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP XLPE INSERT 57/28 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 75018960
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/04/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tha surgery had been performed, the patient experienced a mechanical dislocation of the ceramic ball head delta 28 l and polarcup xlpe insert 57/28 non-cem.A revision surgery was performed to replace such devices.The patient outcome is unknown.
 
Additional Manufacturer Narrative
Results of investigation: the devices used in treatment were not returned for evaluation, reporting event could not be confirmed.A clinical evaluation was conducted and confirms the x-rays provided confirms the report but also notes radiolucency under the medial and anteriorly tibial base plate.Without the requested device, the length of time in-situ, activity level, the requested clinical information, lab reports or the implantation/revision reports the root cause of the reported laxity nor can the reported infection be confirmed.However, we cannot rule out micro-motion as a contributing factor.The impact to the patient beyond the revision cannot be determined.Since the patient is stable with a brace, no further clinical/medical assessment is warranted at this time.Should any additional medical information be provided this complaint will be re-assessed.Factors and/or some potential probable causes that could contribute to the reported event have been identified as overuse or excessive pressure on the joint, injury, infection and/or patient condition.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
POLARCUP XLPE INSERT 57/28 NON-CEM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key10491258
Report Number9613369-2020-00164
Device Sequence Number14125135
Product Code LPH
UDI-Device Identifier07611996111507
UDI-Public07611996111507
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K110135
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number75018960
Device Catalogue Number75018960
Device Lot NumberB1924648
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2020
Initial Date Received by Manufacturer 08/06/2020
Supplement Date Received by Manufacturer10/26/2020
Initial Report FDA Received Date09/03/2020
Supplement Report FDA Received Date11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;